MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE FLUSH

BECTON DICKINSON AND COMPANY SYR 10ML SURESCRUB POSIFLUSH SALINE; SALINE FLUSH
Catalog Number 306559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that occurred with a r 10ml surescrub posiflush saline.The following information was provided by the initial reporter, "it was reported that wen pulling back on rod after flushing, the rod completely comes out with a big pop noise.Per customer email: i just go out of a meeting at the account.They use anywhere from ~600-700 of (306559)/day.After interacting with a handful of the nurses, it became clear that this is happening way more often than we knew about- the nurses haven't been reporting it.It has been happening several times a day per nurse on these units: bmt, radiology, crc/treatment (where i talked to a few nurses on each unit).One of the nurses even showed me on one of their patients what was happening.She is able to flush all the way and then when pulling back on the rod to check for blood return the rod completely comes out with a big ¿pop¿ noise (both scary for the nurse and patients).She mentioned that she originally thought it was maybe unlucky or varying technique that was the problem, but this happens several times a day and when asking the group of nurses at the nurses station they all go ¿oh yeah, this happens all the time.¿ a have a handful of these samples.3 with the same lot number 8362820 and 1 under lot 8311510.The account is worried that because this is ¿not enough of an issue¿ or has not been brought to our attention enough that there has not been or will not be a solution soon enough." 1 of 2 complaints.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that occurred with a r 10ml surescrub posiflush saline.The following information was provided by the initial reporter, "it was reported that wen pulling back on rod after flushing, the rod completely comes out with a big pop noise.Per customer email: i just go out of a meeting at the account.They use anywhere from ~600-700 of (306559)/day.After interacting with a handful of the nurses, it became clear that this is happening way more often than we knew about- the nurses haven't been reporting it.It has been happening several times a day per nurse on these units: bmt, radiology, crc/treatment (where i talked to a few nurses on each unit).One of the nurses even showed me on of their patients what was happening.She is able to flush all the way and then when pulling back on the rod to check for blood return the rod completely comes out with a big ¿pop¿ noise (both scary for the nurse and patients).She mentioned that she originally thought it was maybe unlucky or varying technique that was the problem, but this happens several times a day and when asking the group of nurses at the nurses station they all go ¿oh yeah, this happens all the time.¿ a have a handful of these samples.3 with the same lot number 8362820 and 1 under lot 8311510.The account is worried that because this is ¿not enough of an issue¿ or has not been brought to our attention enough that there has not been or will not be a solution soon enough." 1 of 2 complaints.

Brand Name
SYR 10ML SURESCRUB POSIFLUSH SALINE
Common Device Name
SALINE FLUSH
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8675694
Report Number1911916-2019-00571
Device Sequence Number16721652
Product Code NGT
UDI-Device Identifier30382903065593
UDI-Public30382903065593
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Catalogue Number306559
Device Lot Number8362820
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;